Alert archive / Massachusetts / Gale Warnings in 2018

Gale Warning 44, NWS Boston/Norton, MA

November 1, 2018

NWS Boston/Norton, MA issued this gale warning at Nov 1, 2018, 3:34 PM EDT. It took effect at Nov 2, 2018, 5:00 AM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2018, 3:34 PM EDT (19:34 UTC)
In effect from
Nov 2, 2018, 5:00 AM EDT
Expired
Nov 2, 2018, 4:40 AM EDT
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

644 
WHUS71 KBOX 011934
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
334 PM EDT Thu Nov 1 2018

ANZ255-256-020345-
/O.UPG.KBOX.SC.Y.0137.000000T0000Z-181103T0000Z/
/O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
334 PM EDT Thu Nov 1 2018

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 5 AM to 5 PM EDT Friday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 
  35 kt. Seas 7 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ231>235-237-020345-
/O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/
/O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
334 PM EDT Thu Nov 1 2018

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 5 AM to 5 PM EDT Friday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-020345-
/O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/
/O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
334 PM EDT Thu Nov 1 2018

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 5 AM to 5 PM EDT Friday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ254-020345-
/O.UPG.KBOX.SC.Y.0137.181102T1000Z-181103T0000Z/
/O.NEW.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
334 PM EDT Thu Nov 1 2018

...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Gale
Warning, which is in effect from 5 AM to 5 PM EDT Friday. The
Small Craft Advisory is no longer in effect.

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ230-236-020345-
/O.NEW.KBOX.SC.Y.0138.181102T0900Z-181103T0000Z/
Boston Harbor-Narragansett Bay-
334 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 5 AM to 8 PM EDT Friday.

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ251-020345-
/O.NEW.KBOX.SC.Y.0138.181102T0600Z-181103T1200Z/
Massachusetts Bay and Ipswich Bay-
334 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 8 AM EDT
SATURDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 AM Friday to 8 AM EDT
Saturday.

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
527 
WHUS71 KBOX 020159
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
959 PM EDT Thu Nov 1 2018

ANZ254>256-021000-
/O.CON.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
959 PM EDT Thu Nov 1 2018

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ231>235-237-021000-
/O.CON.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
959 PM EDT Thu Nov 1 2018

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ250-021000-
/O.CON.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
959 PM EDT Thu Nov 1 2018

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 35 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ230-236-021000-
/O.CON.KBOX.SC.Y.0138.181102T0900Z-181103T0000Z/
Boston Harbor-Narragansett Bay-
959 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
FRIDAY...

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Waves 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ251-021000-
/O.CON.KBOX.SC.Y.0138.181102T0600Z-181103T1200Z/
Massachusetts Bay and Ipswich Bay-
959 PM EDT Thu Nov 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM FRIDAY TO
8 AM EDT SATURDAY...

* WINDS AND SEAS...South winds 10 to 20 kt with gusts up to 30 
  kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
814 
WHUS71 KBOX 020840
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
440 AM EDT Fri Nov 2 2018

ANZ254>256-021645-
/O.CAN.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
/O.NEW.KBOX.SR.A.0005.181103T1800Z-181104T0000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
440 AM EDT Fri Nov 2 2018

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Storm
Watch, which is in effect from Saturday afternoon through
Saturday evening. The Gale Warning has been cancelled.

* WINDS AND SEAS...Southwest winds 20 to 30 kt with gusts up to 
  55 kt. Seas 12 to 17 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain. It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

ANZ231>235-237-021645-
/O.CAN.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
/O.NEW.KBOX.SR.A.0005.181103T1800Z-181104T0000Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
440 AM EDT Fri Nov 2 2018

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Storm
Watch, which is in effect from Saturday afternoon through
Saturday evening. The Gale Warning has been cancelled.

* WINDS AND SEAS...Southwest winds 15 to 25 kt with gusts up to 
  50 kt. Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain. It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

ANZ250-021645-
/O.CAN.KBOX.GL.W.0044.181102T0900Z-181102T2100Z/
/O.NEW.KBOX.SR.A.0005.181103T1800Z-181104T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
440 AM EDT Fri Nov 2 2018

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Storm
Watch, which is in effect from Saturday afternoon through
Saturday evening. The Gale Warning has been cancelled.

* WINDS AND SEAS...South winds 20 to 30 kt with gusts up to 55 
  kt. Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain. It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

ANZ230-236-021645-
/O.CAN.KBOX.SC.Y.0138.181102T0900Z-181103T0000Z/
/O.NEW.KBOX.SR.A.0005.181103T1800Z-181104T0000Z/
Boston Harbor-Narragansett Bay-
440 AM EDT Fri Nov 2 2018

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Storm
Watch, which is in effect from Saturday afternoon through
Saturday evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...Southwest winds 10 to 20 kt with gusts up to 
  45 kt. Waves 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain. It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

ANZ251-021645-
/O.CAN.KBOX.SC.Y.0138.000000T0000Z-181103T1200Z/
/O.NEW.KBOX.SR.A.0005.181103T1800Z-181104T0000Z/
Massachusetts Bay and Ipswich Bay-
440 AM EDT Fri Nov 2 2018

...STORM WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has issued a Storm
Watch, which is in effect from Saturday afternoon through
Saturday evening. The Small Craft Advisory has been cancelled.

* WINDS AND SEAS...South winds 15 to 25 kt with gusts up to 50 
  kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain. It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 1, 2:04 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 1, 2:04 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
204 PM EDT Thu Nov 1 2018

.SYNOPSIS...

A frontal boundary moves north to south through southern New England
today, accompanied by scattered showers mainly over northern
Massachusetts. Showers and isolated thunderstorms move in Friday as
the frontal boundary lifts north as a warm front. A second round of
heavy showers and gusty winds arrive Friday evening into Saturday
morning as a cold front slowly approaches. Behind the front, drier
and cooler conditions arrive late Saturday along with gusty west
winds.  Dry weather continues Sunday and Monday as high pressure
builds across the region. Another strong low passes west of New
England, with an associated slow moving front that will bring
scattered showers late Monday into Wednesday before moving
offshore.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

2 pm update...

A wide range in temperatures across the region at mid afternoon
with boundary near the MA Turnpike. Temps currently in the 50s
north of the Pike with light rain showers/sprinkles, while
portions of CT/RI and SE MA had partial sunshine with temps well
up into the 60s to near 70!

This frontal boundary will continue to sag south later this
afternoon and evening...so cooler air will be working in from
the north in most locales.

Dry weather will prevail south of the Pike...but a few light
showers/sprinkles will remain possible north of that region for
the remainder of the afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
4 AM update...

Tonight...

Dry air aloft overspreads the area and this may promote spotty light
drizzle and fog to form as frontal boundary along or near the south
coast begins to drift northward as a warm front. Thus could see
temps rising overnight. Deeper moisture arrives later at night with
PWATs surging upward to 1.5 inches by 12z Fri. Thus showers will
redevelop late from west to east with shower activity most numerous
across northwest MA.

Low level jet increases to 55-60 jet with core of the jet along and
near the south coast. However with model soundings becoming inverted
not all of this wind will mix down. Soundings support wind gusts up
to G30

Friday...

Frontal boundary across western New England moves very little given
mid level flow running SW to NE, parallel to the front. Abundant
deep layer moisture in place with PWATs 1.5 to 1.8 inches along with
synoptic scale lift resulting in scattered showers with embedded
very heavy rainfall. Remaining mild give SW surface flow. Given dew
pts rise into the 60s, SB cape of a few hundred joules develop. This
instability combined with strong forcing for ascent and shear may be
sufficient to yield a few strong storms. Strong low level southwest
jet persist over the south coast. Any strong storms may be capable
of mixing strong winds aloft to the surface.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
*Widespread soaking rains Saturday morning
*Thunderstorm chances Friday night into Saturday
*Cold front brings cooler, drier weather late Sat into Mon
*Rain returns around Tuesday

Overview...

A second low pressure system moves up the east coast Friday
night/Saturday morning bringing widespread soaking rains and
thunderstorm potential. By Saturday evening a cold front swings
through with gusty post frontal winds and drier weather as high
pressure takes hold through Monday. A warm front lifts late Monday
bringing rain chances Tuesday and Wednesday.

Friday night and Saturday...

Late Friday models depict a brief lull in the rain or at least a
lull in the rainfall intensity as we sit between low pressure
centers. Friday evening another low pressure center emerges from the
lee of the Appalachians and moves northeast through the eastern
branch of the encroaching deep shortwave trough. Under this moist
southwest flow tropical moisture continues to be advected over SNE
with ample moisture throughout. PWATs exceed 1.5" and model
soundings show a nearly saturated atmosphere through the column.
Plenty of forcing available as a cold front approaches from the west
coincident with a deep and negatively tilting mid level shortwave.
500 mb PVA and positioning under the entrance region of the 300 mb
jet will help provide lift as well as a very strong LLJ. Most
guidance suggests ~60 kts at 925 though the NAM wants to bring it in
as strong as 80 kts. All together this will mean widespread rain,
heavy at times. Fortunately, southwest flow ahead of the storm will
keep us warm enough so that we won't be dealing with frozen precip.
There is, though, potential for some scattered thunderstorms Friday
night into Saturday morning as dewpoints remain in the upper 50s and
low 60s with enough instability to support a few storms. The best
instability looks to be through Saturday morning with CAPE values
200-400 J/kg (ECMWF) though there remains considerable model
differences. 0-6 km shear values over 50 kts and low level SRH over
100 ms would suggest the potential for any storms that do form to
have some rotation with them. At the moment QPF amounts wouldn't
suggest a big flood threat other than some urban and poor drainage
flooding, but its something that will need to be watched as more
high-res guidance comes in. All together rain totals of 1.5-2 inches
are likely, with 2-3 inches (locally higher) in northwest MA.

Behind the front Saturday we'll likely see some gusty post frontal W-
NW winds, with a 45 kt LLJ at 925 and good low level lapse rates to
mix these to the surface. This jet moves off overnight and winds
calm down by Sunday morning. Given the amount of leaves remaining on
some trees this could be an issue on Saturday.

Sunday through Wednesday...

With good CAA behind the front lows drop into the 30s and 40s.
Sunday a high pressure ridge builds in and takes hold through
Monday. Sunday will be the best day of the weekend given the mostly
clear skies, light winds, and highs in the 50s. By Monday more
moisture invades bringing increasing clouds ahead of our next
weather system. A low center moving north over the Great Lakes will
drag a warm front through SNE on or about Tuesday, though confidence
in timing is low given significant model spread. We'll be in the
warm sector with widespread rain chances until the cold front
follows mid-late week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...

Tonight...Moderate to high confidence. Conditions will
deteriorate from north to south tonight with IFR cigs/vsbys
dominating along with localized LIFR conditions. Showers will
overspread much of the area from west to east between 6z and
12z. LLWS will also become a concern after 6z.

Friday into Saturday morning...Moderate to high confidence. Low
end MVFR to IFR cigs/vsbys dominate with localized LIFR
conditions. Periods of showers with locally heavy rainfall and
an isolated t-storm or two is possible. LLWS will continue to be
a concern.

Saturday afternoon...Moderate to high confidence. Improving
conditions behind the wave of low pressure...but specific timing
is uncertain. WNW wind gusts of 35 to 45 knots are expected to
develop by late afternoon with even the low risk for a few gusts
near 50 knots.

KBOS Terminal...Moderate to high confidence in TAF.

KBDL Terminal...Moderate to high confidence in TAF.

Outlook /Saturday Night through Monday/...

Saturday Night: VFR. Windy with gusts to 35 kt.

Sunday: VFR. Breezy.

Sunday Night: VFR.

Monday: Mainly VFR, with local MVFR possible.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...High confidence.

Today...

Southwest winds becoming north late this afternoon from north to
south. Scattered rain showers northern waters. We did hoist SCA
headlines for our southern waters...where 5 foot seas were
already impacting the region.

Tonight...

Frontal boundary lifts north as a warm front yielding increasing
southwest winds to near 25 kt by daybreak Fri across southern
waters. Drizzle and fog may reduce vsby.

Friday...

SW winds 20 to 30 kt with strongest winds across Cape Cod and
Islands. Periods of showers with locally heavy downpours will reduce
vsby at times.

Outlook /Friday Night through Monday/...

Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas. Rain showers, isolated
thunderstorms, patchy fog.

Saturday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 13 ft. Chance of rain showers, patchy fog.

Saturday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 13 ft.

Sunday: Winds less than 25 kt. Local rough seas.

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 6 AM to 8 PM EDT Friday for
     ANZ231>235-237-250-254.
     Small Craft Advisory until 8 PM EDT Friday for ANZ255-256.

&&

SYNOPSIS...Nocera/BW
NEAR TERM...Frank
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Frank/BW
MARINE...Frank/Nocera/BW
Hazardous weather outlook, Nov 1, 4:11 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
411 AM EDT Thu Nov 1 2018

CTZ002>004-MAZ002>021-024-026-RIZ001>008-020815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Nantucket MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
411 AM EDT Thu Nov 1 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A storm system will bring widspread rain, heavy at times, in two
waves. The first one comes Thursday night and Friday, followed by a
heavier round Friday night into Saturday. Locally heavy rain is
possible with potential for urban and poor drainage flooding as well
as scattered thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-234-236-251-020815-
Boston Harbor-Buzzards Bay-Narragansett Bay-
Massachusetts Bay and Ipswich Bay-
411 AM EDT Thu Nov 1 2018

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A storm system will bring widspread rain, heavy at times, in two
waves. The first one comes Thursday night and Friday, followed by a
heavier round Friday night into Saturday. Locally heavy rain is
possible with potential for urban and poor drainage flooding as well
as scattered thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>233-235-237-250-254>256-MAZ022-023-020815-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Rhode Island Sound-
Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-Barnstable MA-Dukes MA-
411 AM EDT Thu Nov 1 2018

This Hazardous Weather Outlook is for southeastern Massachusetts,
Massachusetts coastal waters and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A storm system will bring widspread rain, heavy at times, in two
waves. The first one comes Thursday night and Friday, followed by a
heavier round Friday night into Saturday. Locally heavy rain is
possible with potential for urban and poor drainage flooding as well
as scattered thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 4:30 AM EDTSmall Craft AdvisoryBOX11 hr
Nov 1, 3:34 PM EDTSmall Craft AdvisoryBOX13 hr

Nearby

Gale Warnings in Massachusetts, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.